MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number F2012-020
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional ht command 14 device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous, 80% stenosed lesion in the dorsalis pedis.A 1.2x20mmx145cm armada 14 over the wire (otw) balloon dilatation catheter (bdc) was advanced over an ht command 14 guide wire (gw) and attempting to navigate around the pedal arch, when the shaft of the bdc became deformed and advancing became difficult.It was decided to remove the guide wire and inject contrast, however the wire could not be removed from the bdc.The guide wire and bdc were removed as a single unit, and it was noted that the balloon visibly became bunched up on the wire causing it to become stuck.A secondary balloon and guide wire were used to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported difficulty removing the device and deformed/bunched shaft were able to be confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deformed/bunched up shaft; however, the reported difficulty advancing and removing of the device appear to be related to operational context.Return analysis noted the balloon, inner and outer member were wrinkled and bunched sporadically and proximal to the distal balloon seal, which is likely what the account reported as the shaft became deformed/bunched up.Possible factors that may contribute to a wrinkled balloon, inner and outer member may include, but are not limited to, manufacturing, sheath placement technique, condition of the guide wire, handling of the device or technique of loading guide wire.A conclusive cause for the reported complaint could not be determined.In this case, since it was noted that the shaft of the shaft became deformed/bunched up during the procedure, it is likely that the shafts deformation/bunched up affected the maneuverability of the catheter and of the guide wire within the shaft, resulting in the reported difficult advancing and removal of the device.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17259665
Report Number2024168-2023-07055
Device Sequence Number12733214
Product Code LOX
UDI-Device Identifier08717648182839
UDI-Public08717648182839
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberF2012-020
Device Catalogue NumberF2012-020
Device Lot Number30211G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown